It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-14-2004, 10:04 AM   #1
Newbie
 
Join Date: Oct 2004
Posts: 5
Daisy12 HB User
Unhappy Coming off lortab (heavy use) what to expect

undefinedundefinedI have been taking about 80-90 mg. daily of lortab for about a year. I am ready to STOP and want to know what to expect and if I should have anything on hand to help me thru the first few days. Please pray for me I CANNOT go to a rehab center and must do this on my own.

 
Old 10-14-2004, 11:51 AM   #2
Junior Member
 
Join Date: Sep 2004
Posts: 49
ScaredHelpless HB User
Re: Coming off lortab (heavy use) what to expect

I dont have alot of advice to offer, I am starting my first day with OXYcontins so I guess we'll see together...From tlaking to friends I know Hydro-dependence is hard, but totally doable. My friend was up to 100mg a day for about a year, HE was REALLY tired, just could not even get out of bed, he was depressed, and had headaches...thats all I can tell you, but I what I may have more advice and experience on is the addiction itself and wanting to get off, i have been addicted to OXY's for a year now ( about 60mg.) a day. I am starting today and I am scared, but try to think of it this way...whatever it takes however bad it is, it will pass in four days a week, and you will no longer be the slave of those pills they will no longer control you, isn't that worth going through just about anything??? This is a great board you will find lots of support and I will be checking in on you START now lets do it together......I have faithin you!!!

 
Sponsors Lightbulb
   
Old 10-14-2004, 01:05 PM   #3
Newbie
 
Join Date: Oct 2004
Posts: 5
Daisy12 HB User
Re: Coming off lortab (heavy use) what to expect

Quote:
Originally Posted by ScaredHelpless
I dont have alot of advice to offer, I am starting my first day with OXYcontins so I guess we'll see together...From tlaking to friends I know Hydro-dependence is hard, but totally doable. My friend was up to 100mg a day for about a year, HE was REALLY tired, just could not even get out of bed, he was depressed, and had headaches...thats all I can tell you, but I what I may have more advice and experience on is the addiction itself and wanting to get off, i have been addicted to OXY's for a year now ( about 60mg.) a day. I am starting today and I am scared, but try to think of it this way...whatever it takes however bad it is, it will pass in four days a week, and you will no longer be the slave of those pills they will no longer control you, isn't that worth going through just about anything??? This is a great board you will find lots of support and I will be checking in on you START now lets do it together......I have faithin you!!!

 
Old 10-14-2004, 01:13 PM   #4
Junior Member
 
Join Date: Feb 2004
Location: Ashburn, Va
Posts: 32
KimmieVanH HB User
Re: Coming off lortab (heavy use) what to expect

Daisy:

Read the "911 Oxy Alert" posts. Those should help you and will prevent a lot of recent, repeated information! Take Care!

 
Old 10-14-2004, 01:15 PM   #5
Newbie
 
Join Date: Oct 2004
Posts: 5
Daisy12 HB User
Re: Coming off lortab (heavy use) what to expect

undefined
Thanks Scaredless. I sure hope you have success as well. I know with the support of others and our determination we can do it!! I'll be praying for you too. I'm so glad I found this site so that I have someone else who knows what I'm about to go thru.
Would you believe no one in my family even suspects this addiction? They would be horrified to know the one person they think has their head on straight is addicted to lortab.
I was diagnosed with breast cancer 3 yrs ago and the chemo drug taxol left me with horrible neurapthy and made the joint pain worse in my knees and hips. I already had arthritis. Thus the taking of lortab began.
Well,I begin tomorrow and I'm scared to death. I just wish I knew what I'm really in for ahead of time. Guess I'm about to find out.
Thanks

 
Old 10-14-2004, 07:22 PM   #6
Senior Member
 
Join Date: Dec 2003
Posts: 230
dsny HB User
Re: Coming off lortab (heavy use) what to expect

The advice I can give you is patience because it is going to take some time to get back to normal.I was taking about 35 Hydro's a day and it took about 10 months for me but it may not be that long for you.You will have your good days and days were you are very anxious/depressed and dont feel like doing anything.I found that the cravings where really tough in the first 3 months but over time became easier to deal with.I'm coming up on a year clean soon and although I can never let my guard down,I dont think about the pills everyday like I used to.Just remember that you CAN do this and maybe you should try and find a meeting in your area for some support.Good Luck
__________________
Ken

 
Old 10-17-2004, 07:11 PM   #7
Senior Member
 
Join Date: Oct 2004
Posts: 123
opiateskill000 HB User
Re: Coming off lortab (heavy use) what to expect

I think I may be able to help you here, if by "Lortab" you're referring to Hydrocodone/Acetomenophen (sp?), more commonly known as Vicodin. I just recently kicked a Vicodin habit. I was taking about 70mg a day, sometimes more, sometimes less. Basically, especially if you're goin cold turkey as I did, expect pretty intense discomfort. Like you, I did this all at home, so it's not impossible...but you need to cut yourself off from the drug supply, and if possible, tell someone about your situation and see if they can watch over you, at least for the first week or two. Specifically, (for me, your reaction may vary) I experienced bad insomnia for a week or so, anxiety, depression, muscle aches, inability to stay still, hot/cold flashes, sweating, no real appetite, and diahrrea (sp?). It's not fun! Just remember though, in time it will pass, and eventually you can wake up and not go running for your bottle/bag of pills! An important thing to mention, however, is that staying off drugs is harder than getting off of them. At such high doses, I highly doubt that this was medically surpervised, and you were most likely abusing them to get high (correct me if I am wrong). So, I suggest either NA meetings, or counseling, or some form of open communication with someone you trust, preferably a professional, since most untrained people don't know how to deal with the troubles of addiction. During WD, though, the best thing to do is to recognize that all the pain is transient, and time will heal you. As someone mentioned earlier, patience is key...don't expect to feel good for a while, but it does get better gradually.

Last edited by opiateskill000; 10-17-2004 at 07:15 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Lortab Withdrawl Nance77 Addiction & Recovery 6 09-24-2009 11:28 AM
Help-Withdrawal from Lortab!!!!!! lisabelle16 Addiction & Recovery 3 07-12-2008 03:22 AM
In withdrawal from Lortab, Help kathyv Addiction & Recovery 5 01-21-2008 01:10 PM
Coming up on one year post 2 level fusion! momzworkin Back Problems 8 05-09-2007 04:21 AM
Ultram vs. Lortab awm38 Back Problems 2 04-24-2006 12:58 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (108), reachout (100), second go (36), Wendy88 (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:04 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!